MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer found fibrin on the sample probe.The probe was cleaned and probe wash maintenance was performed.After this, controls were run and were ok.
 
Event or Problem Description
The initial reporter stated they received discrepant results for an unspecified number of patient samples tested on the cobas c 503 analytical unit.The reporter provided questionable data for one patient sample tested with chol2 cholesterol gen.2 and ten patient samples tested with gluc3 glucose hk gen.3 on a cobas c 503 analytical unit.No incorrect results were reported outside of the laboratory.Refer to the attachment for all patient data.The samples were initially tested on the complained c 503 analyzer and they were repeated on a second analyzer.The glucose reagent lot number was 643503, with an expiration date of 31-aug-2023.The cholesterol reagent lot number was 658312, with an expiration date of may 2023.
 
Additional Manufacturer Narrative
The field service engineer checked the cell rinse unit and cell rine water volume.Adjustments were made to the volume and the degasser was replaced.The system software was also upgraded.Precision testing and quality controls were performed and were acceptable.The specific root cause could not be determined.The issue appeared to be resolved after the service actions.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16129887
Report Number1823260-2023-00094
Device Sequence Number16957271
Product Code JJE
UDI-Device Identifier07613336121283
UDI-Public07613336121283
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown